Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 199, NWS Pittsburgh, PA

September 7, 2012Butler County, Mercer County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 7, 2012, 4:05 PM EDT for Butler County, Mercer County, Venango County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Sep 7, 2012, 4:45 PM EDT
In force
40 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Butler County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:13 PM EDTTSTM WND DMG1 Sw Barkeyville, PATREE BLOWN DOWN INTO POWER LINES NEAR ROUTE 208 AND NUTT ROAD
Sep 7, 4:17 PM EDTTSTM WND DMG1 Ene Enterprise, PALIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 3:22 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS51 KPBZ 072005
SVRPBZ
PAC019-085-121-072045-
/O.NEW.KPBZ.SV.W.0199.120907T2005Z-120907T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
  SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 445 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF CLINTONVILLE...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLINTONVILLE...       KENNERDELL...         EAU CLAIRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4131 7974 4111 7972 4113 8009 4123 8009
TIME...MOT...LOC 2005Z 263DEG 19KT 4118 8002

$$
3 follow-up statements
067 
WWUS51 KPBZ 072015
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT FRI SEP 7 2012

PAC019-085-121-072045-
/O.CON.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-MERCER PA-
415 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MERCER...VENANGO AND BUTLER COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
NEAR BARKEYVILLE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLINTONVILLE...       KENNERDELL...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY 
LIGHTNING. MOVE INDOORS...PREFERABLY TO A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE. 1-877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 4113 8005 4121 8004 4128 7982 4112 7982
      4112 7995
TIME...MOT...LOC 2015Z 266DEG 11KT 4118 7999

$$


KRAMAR
115 
WWUS51 KPBZ 072026
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT FRI SEP 7 2012

PAC085-072037-
/O.CAN.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
MERCER PA-
426 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
      4112 7994
TIME...MOT...LOC 2027Z 273DEG 11KT 4118 7994

$$

PAC019-121-072045-
/O.CON.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-
426 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR VENANGO AND BUTLER COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BARKEYVILLE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLINTONVILLE...

LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
      4112 7994
TIME...MOT...LOC 2027Z 273DEG 11KT 4118 7994

$$
289 
WWUS51 KPBZ 072039
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT FRI SEP 7 2012

PAC019-121-072049-
/O.EXP.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-
439 PM EDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR VENANGO AND BUTLER COUNTIES
EXPIRES AT 445 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.

LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
      4112 7994
TIME...MOT...LOC 2039Z 273DEG 11KT 4118 7989

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:58 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 7, 1:58 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT FRI SEP 7 2012

.SYNOPSIS...
A DEEP UPPER TROUGH IS POISED TO MOVE SOUTHEASTWARD TOWARD AND
OVER THE AREA THROUGH THE WEEKEND. WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS WILL START THE WEEKEND...WITH MUCH COOLER
CONDITIONS ON TAP FOR THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /THROUGH TONIGHT/...
A RELATIVELY WEAK SHORT WAVE TROUGH AND VORT COMBO IS TRACKING OUT
OF INDIANA TOWARD WESTERN OHIO THIS AFTERNOON. THE MODELS SEEM TO
BE REALLY STRUGGLING WITH THE PLACEMENT OF THIS WAVE AND ITS
ASSOCIATED FEATURES...HOWEVER IT IS CLEARLY DISCERNIBLE ON WATER
VAPOR IMAGERY. WHILE THIS WAVE IS FAIRLY WEAK...A GOOD DEAL OF
INSTABILITY SEEMS TO BE PRESENT AHEAD OF IT. LAPS AND MODEL CAPE
VALUES IN THE 2000-3000 J/KG RANGE ARE COMMON OVER CENTRAL
OHIO. ADDITIONALLY...0-6 KM BULK SHEAR VALUES RUN UP TOWARD 35
KTS...LIKELY FOCUSING AHEAD OF THE INCOMING VORT. WHILE THE MODELS
ARE NOT HANDLING THIS WAVE PARTICULARLY WELL...THERE IS AT LEAST
SOME SEMBLANCE OF IT ON THE NAM...RUC/RAP...AND SOME RUNS OF THE
HRRR. SYNOPTICALLY...ITS PLACEMENT IS RATHER ODD. THE LARGER SCALE
WAVE STILL IS IN THE NORTHERN LAKES AND GIVEN ITS DEEPENING AND
DECREASINGLY POSITIVE TILT...HEIGHT FALLS ARE AND WILL CONTINUE TO
BE FOR THE NEXT SEVERAL HOURS WELL TO THE WEST AND NORTHWEST OF
THIS LEADING WAVE. AS SUCH...THE MODELS REALLY FAIL TO GIVE IT
LONGEVITY AS IT MOVES EASTWARD. THE IDEA THE LARGER SCALE MODELS
HAVE DOES SEEM TO RING TRUE SYNOPTICALLY...HOWEVER THERE IS A FAIR
AMOUNT OF INSTABILITY OVER THE AREA...SO ISOLATED TO SCATTERED
THUNDERSTORMS SEEM TO BE THE RULE THROUGH THE REST OF THE
AFTERNOON INTO THE EVENING. ADDITIONALLY...WHATEVER REMAINS OF THE
LINE CURRENTLY ALONG THE OHIO/INDIANA BORDER LOOKS POISED TO REACH
THE ZANESVILLE AREA ROUGHLY 6 OR 7 PM. THIS LINE SEEMS THE MOST
LIKELY TO REMAIN ORGANIZED...SO IN ASSOCIATION WITH ITS PASSAGE IS
WHERE THE BEST CONCENTRATION OF THUNDERSTORMS WITH GUSTY WINDS
WERE ADDED TO THE FORECAST FOR THE EVENING HOURS. ACTIVITY OVER
THE REST OF THE AREA...THOUGH PRESENT...SEEMS LIKELY TO BE FAR
LESS ORGANIZED THROUGH THE AFTERNOON AND EVENING.

THE WAVE CURRENTLY OVER THE UPPER MIDWEST AND NORTHERN GREAT LAKES
IS POISED TO SURGE SOUTHEASTWARD OVERNIGHT. THE MID-LEVEL TROUGH
ORIENTATION AND POSITION IS VERY WELL AGREED UPON BY
GUIDANCE...WITH ALL MODELS TRENDING TOWARD NEUTRAL AND THEN A
NEGATIVE TILT TO THE MID-LEVEL WAVE BY MORNING. AS THIS
OCCURS...UPPER JET CURVATURE WILL BECOME ENHANCED WITH THE CWA
ENDING UP SQUARELY IN THE RIGHT ENTRANCE REGION OF AN ANTI-
CYCLONICALLY CURVED UPPER LEVEL JET STREAK. UPPER DIVERGENCE FROM
THIS FEATURE COUPLED WITH STRONG FRONTOGENETICAL FORCING AND
DIFFERENTIAL PVA SHOULD ALLOW FOR A WIDE SWATH OF STRONGLY
NEGATIVE OMEGAS ALONG THE FRONT AS IT BARRELS EASTWARD OVERNIGHT.
SHEAR ALONG THE BOUNDARY WILL BE VERY STRONG WITH UPWARDS OF 50
KTS OF 0-3 KM SHEAR AND A WEAKLY VEERING PROFILE AS IT APPROACHES
OUR CWA. HOWEVER...INSTABILITY WILL BE WANING SIGNIFICANTLY...SO
WHILE A FEW THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER SEEMS
UNLIKELY AT THE MOMENT. WIND GUSTS ALONG THE FRONT SEEM LIKELY TO
BE MORE SYNOPTICALLY GENERATED AT THE MOMENT THAN FROM MESOSCALE
EFFECTS. FRIES

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
WITH THE UPPER TROUGH OVER THE AREA THROUGH THE
WEEKEND...CONDITIONS LOOK TO REMAIN RATHER UNSETTLED. SEVERAL
ADDITIONAL MID-LEVEL SHORT WAVE TROUGHS LOOK TO ROTATE THROUGH THE
LARGE SCALE CYCLONIC FLOW WITH FAIRLY COLD AIR IN THE MIDDLE AND
UPPER LEVELS BECOMING RESIDENT OVER THE AREA. WHILE MODEL RH
PROFILES ARE NOT VERY STRONG...LOW LEVEL RH VALUES LOOK LIKELY TO
REMAIN RATHER HIGH GIVEN PERIODIC SHORT WAVE PASSAGE AND
INTERLUDES OF LOW LEVEL NORTHWESTERLY FLOW AND LAKE TO 850 MB
DELTA T'S RUNNING ON THE ORDER OF 16C. AS SUCH...CHANCES OF
SHOWERS AND MOSTLY CLOUDY SKIES REMAIN THE GENERAL TREND THROUGH
THE WEEKEND WITH TEMPERATURES BELOW NORMAL. FRIES

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE PERIOD BEGINS WITH GFS ENSEMBLE/ECMWF AGREEMENT THAT A MID-LEVEL
TROUGH AXIS WILL BE CENTERED ACROSS NEW ENGLAND WITH THE UPPER OHIO
VALLEY IN A NORTHWESTERLY FLOW. THE COOL, NORTHWESTERLY FLOW
DICTATES A SILENT SCHC POP NORTH OF PITTSBURGH ON MONDAY. THE TROUGH
WILL THEN SLOWLY PULL EASTWARD WITH DRY MID-LEVEL RIDGING BUILDING
IN FOR THE REST OF THE WEEK. THIS WILL ALLOW FOR DRY AND COOL EARLY
PART OF THE WEEK WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL.
TEMPERATURES WILL MODERATE EACH DAY AS THE RIDGE BUILDS IN MID-WEEK
AND SLIDES EASTWARD. THUS, HIGHS ARE FORECAST TO BE AROUND 5 DEGREES
ABOVE NORMAL BY THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS
AREAS NORTH OF PITTSBURGH, WITH A BETTER CHANCE FOR THUNDERSTORMS AT
KBVI/KFKL/KDUJ THAN THE TERMINALS SOUTHWARD. AT KZZV, SHOWERS AND
THUNDERSTORMS WILL MOVE INTO THE TERMINAL LATE THIS AFTERNOON INTO
THE EARLY EVENING. THUNDERSTORMS WILL HAVE LOCALIZED IFR VISIBILITY
RESTRICTIONS WITH GUSTY WINDS. FOR LOCATIONS ALONG AND SOUTH OF
KPIT, THUNDERSTORMS WILL BE MORE ISOLATED WITH MOSTLY VFR CONDITIONS
PREVAILING INTO THE EVENING.

A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT, BRINGING SHOWERS
AND THUNDERSTORMS TO ALL OF THE TERMINALS BY DAWN. THE CHANCE OF
SHOWERS AND STORMS WILL BEGIN AFTER 04Z, WITH MORE PERSISTENT
SHOWERS WITH MVFR RESTRICTIONS EXPECTED IN THE 06Z-16Z SATURDAY
WINDOW. WINDS AT 10 TO 15KTS MAY BECOME GUSTY AT TIMES WITH
STORMS AND WILL SHIFT FROM SOUTHERLY TO WESTERLY ON SATURDAY.

.OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SHOWERS WITH RESTRICTIONS AT TIMES WILL CONTINUE BEHIND THE COLD
FRONT ON SATURDAY NIGHT AND SUNDAY. SHOWERS WILL DIMINISH MOSTLY BY
SUNDAY NIGHT. EARLY MORNING FOG MAY PRODUCE ADDITIONAL SHORT PERIODS
OF RESTRICTIONS EARLY MORNING SUNDAY THROUGH TUESDAY. OTHERWISE,
HIGH PRESSURE FOLLOW ALLOW FOR VFR MONDAY THROUGH WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Sep 7, 3:36 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT FRI SEP 7 2012

OHZ039>041-048-PAZ007>009-013>015-020-081945-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-BEAVER-
336 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ049-050-057>059-068-PAZ016-021-022-WVZ001>003-081945-
HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-JEFFERSON PA-
ALLEGHENY-ARMSTRONG-HANCOCK-BROOKE-OHIO-
336 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL DEVELOP THIS
AFTERNOON. A FEW OF THESE MAY BECOME BRIEFLY SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ069-PAZ023-029-031-073>076-WVZ004-012-021>023-041-081945-
GARRETT-MONROE-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
336 PM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 7, 3:09 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT FRI SEP 7 2012

PAZ013-020-071945-
BEAVER PA-LAWRENCE PA-
309 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAVER AND SOUTH
CENTRAL LAWRENCE COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ELLWOOD CITY...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ELLWOOD CITY AROUND 345 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4097 8031 4078 8021 4078 8042 4086 8046

KRAMAR
Special weather statement, Sep 7, 3:33 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT FRI SEP 7 2012

PAZ014-072000-
BUTLER PA-
333 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY...

AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF ZELIENOPLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WAHLVILLE AROUND 340 PM...WHITESTOWN AROUND
345 PM...PETERSVILLE AROUND 350 PM...MOUNT CHESTNUT SPRINGS AROUND
355 PM AND GREENWOOD VILLAGE AROUND 400 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4097 8000 4081 7989 4079 8013 4087 8016

KRAMAR
Special weather statement, Sep 7, 3:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT FRI SEP 7 2012

PAZ014-072015-
BUTLER PA-
349 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ZELIENOPLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE GREENWOOD VILLAGE...WHITESTOWN AND
MERIDIAN.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4098 7993 4082 7981 4080 8007 4087 8011
Special weather statement, Sep 7, 3:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
353 PM EDT FRI SEP 7 2012

PAZ007-008-014-072030-
BUTLER PA-MERCER PA-VENANGO PA-
353 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUTLER...
SOUTHEASTERN MERCER AND SOUTHWESTERN VENANGO COUNTIES...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GROVE CITY...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE KERRS CORNERS...HARRISVILLE AND
BARKEYVILLE.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4126 7994 4110 7994 4115 8019 4122 8018

KRAMAR
Special weather statement, Sep 7, 3:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT FRI SEP 7 2012

PAZ015-022-072030-
ARMSTRONG PA-CLARION PA-
355 PM EDT FRI SEP 7 2012

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN ARMSTRONG
AND WEST CENTRAL CLARION COUNTIES...

AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
EMLENTON...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE PERRYVILLE...WEST FREEDOM...EASTON AND
ZION HILL.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4121 7949 4105 7950 4107 7969 4116 7969

KRAMAR

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:02 AM EDTSpecial Weather StatementPBZWestmoreland28 min
Sep 7, 2:29 AM EDTSpecial Weather StatementPBZWestmoreland46 min
Sep 7, 3:19 AM EDTSpecial Weather StatementPBZIndiana26 min
Sep 7, 3:21 AM EDTSpecial Weather StatementPBZSomerset24 min
Sep 7, 3:09 PM EDTSpecial Weather StatementPBZLawrence36 min
Sep 7, 3:33 PM EDTSpecial Weather StatementPBZButler27 min
Sep 7, 3:49 PM EDTSpecial Weather StatementPBZButler26 min
Sep 7, 3:53 PM EDTSpecial Weather StatementPBZMercer37 min
Sep 7, 3:55 PM EDTSpecial Weather StatementPBZClarion35 min
Sep 7, 5:28 PM EDTSpecial Weather StatementPBZArmstrong32 min
Sep 7, 6:12 PM EDTSpecial Weather StatementPBZLawrence48 min
Sep 7, 6:14 PM EDTSpecial Weather StatementPBZMercer, Venango46 min
Sep 7, 6:45 PM EDTSpecial Weather StatementPBZButler45 min
Sep 7, 6:56 PM EDTSpecial Weather StatementPBZMercer, Venango49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.